Michigan, 2015

Damaging Winds in Michigan, May 25, 2015

May 25, 2015 · NWS DTX · 10 events in 3 counties and zones

Showers and thunderstorms tapped into strong low level jet, leading to several reports of damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Showers and thunderstorms tapped into strong low level jet, leading to several reports of damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 25, 12:24 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, May 25, 12:24 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
124 PM EDT MON MAY 25 2015

.AVIATION...

MOIST MID-LEVELS SUPPORTING WIDESPREAD LOW VFR AREAWIDE THIS
AFTERNOON. SHOWERS ANCHORED ON A MID-LEVEL BOUNDARY ARE LIFTING
ACROSS THE AREA AT PRESS TIME AND WILL TRANSIT THE AIRFIELDS ROUGHLY
AROUND 18Z BRINGING NOTHING MORE THAN A BRIEF VSBY RESTRICTION IN
THE HEAVIEST SHOWERS. SOUTHWEST WINDS WILL CONTINUE TO GUST TO
AROUND 25 KNOTS UNTIL DIURNAL HEATING IS LOST THIS EVENING. GUSTS
WILL OCCASIONALLY REACH 30 MPH. A SECOND LINE OF SHOWERS OVER
WESTERN LOWER MICHIGAN WILL WORK THROUGH KMBS 18-22Z AND THE
REMAINING FORECAST POINTS IN THE FOLLOWING HOUR OR TWO. ISOLATED
THUNDER IS POSSIBLE, BUT NOT WIDESPREAD ENOUGH TO WARRANT A MENTION
IN THE TAF. MODERATE PRESSURE GRADIENT WILL SUPPORT SW WINDS AROUND
10 KNOTS THROUGH NIGHT. INCREASING BOUNDARY LAYER HUMIDITY STILL
SUPPORTING A MENTION OF LIGHT BR/HZ TOWARD SUNRISE.

//DTW THRESHOLD PROBABILITIES...

* LOW FOR A TSTORM IMPACTING KDTW AIRSPACE

* HIGH FOR CIGS BELOW 5KFT.

&&

.PREV DISCUSSION...ISSUED 1137 AM EDT MON MAY 25 2015

UPDATE...

INHERITED FORECAST PACKAGE REMAINS IN PERFECT SHAPE AS SOUTH TO
SOUTHWEST WINDS HAVE BEGUN TO GUST TO AROUND 25 KNOTS RIGHT ON TIME
AND SHOWER COVERAGE HAS REMAINED VERY LOW THROUGH THE MORNING. RADAR
RETURNS ARE SLIGHTLY EXPANDING OVER NORTHERN INDIANA AS DIURNAL
HEATING ACTS ON MORE PLENTIFUL LOW-LEVEL MOISTURE. THIS ACTIVITY
WILL REMAIN PATCHY IN NATURE AS IT LIFTS INTO THE CWA EARLY THIS
AFTERNOON. MORE VIGOROUS SHOWERS NEAR GRR ARE ANCHORED ON THE MID-
LEVEL MOISTURE GRADIENT THAT WILL LIFT THROUGH THE DTX FORECAST AREA
18-21Z PROVIDING A POTENTIAL FOCUS FOR A PARTIAL COVERAGE OF SHOWERS
THAT MAY MIX DOWN SOME 40 OR AN ISOLATED 50 MPH WIND. COVERAGE IS
FORECAST TO REMAIN LOW DURING THIS TIME AS WELL GIVEN POOR
THERMODYNAMIC ENVIRONMENT AND RELATIVELY WEAK/TRANSIENT FORCING
MECHANISM. YET A THIRD FOCUS FOR SHOWERS IS NOTED IN THE CHICAGO
AREA AND IS TIED TO WEAK SHORTWAVE FORCING ALOFT WITHIN THE DEEPER
UPSTREAM MOISTURE RESERVOIR. THESE SHOWERS WILL TRANSLATE ROUGHLY
PARALLEL TO THE SWLY MEAN FLOW AS THE SHORTWAVE LIFTS TOWARD THE
NORTHEAST AND WHAT REMAINS OF THIS ACTIVITY BY 21Z OR SO WILL MAKE
SLOW INROADS INTO THE AREA EXITING OR DISSIPATING COMPLETELY BY 00Z.
IN ALL CASES, CHANCES FOR THUNDER REMAIN QUITE LOW. BLANKET 40 POP
18-00Z MAY YET BE ON THE GENEROUS SIDE BUT WILL LET TRENDS PLAY OUT
BEFORE MAKING ANY ADJUSTMENTS. NO CHANGES TO THE MORNING FORECAST
PACKAGE NEEDED.

PREV DISCUSSION...ISSUED 347 AM EDT MON MAY 25 2015

SHORT TERM...TODAY AND TONIGHT

TODAY WILL FEATURE A MID LEVEL SHORTWAVE LIFTING NORTHWARD UP
THROUGH THE WESTERN GREAT LAKES...ROTATING ABOUT THE BROAD MID/UPPER
LEVEL TROUGH TO OUR WEST. THE SHORTWAVE WILL REACH SOUTHERN WI
AROUND 14Z THIS MORNING...EVENTUALLY SHEARING OUT IN THE STRONG
DEFORMATION ZONE ACROSS THE NORTHERN GREAT LAKES BY 00Z. THERE IS NO
REAL FRONTAL FORCING ASSOCIATED WITH THIS SHORTWAVE AS THE SHEARING
LOBE OF VORTICITY SWINGS UP THROUGH SE MI IN THE AFTERNOON/EVENING
HOURS. THERE WILL HOWEVER BE WEAK SFC AND MID LEVEL TROUGHING
SWINGING UP THROUGH THE AREA. THIS WAVE WILL BRING DEEP LAYER STRONG
SW FLOW AS IT REORIENTS THE 850MB LL JET AND NUDGES IT EAST OVER THE
AXIS OF LAKE MI. WIND SPEEDS OF 30-40 KNOTS WILL BE TAPPED AS MIXING
DEPTHS APPROACH 850MB THIS AFTERNOON IN THE WARM SECTOR. THIS SHOULD
ALLOW SUSTAINED WINDS OF 15-20 KNOTS WITH GUSTS TO 25-30 KNOTS AT
TIMES.  A GOOD SURGE OF MOISTURE WILL ALSO ACCOMPANY THE WAVE...WITH
ALREADY ELEVATED PWATS OF 1.2 INCHES INCREASING TO AROUND 1.6 INCHES
DURING PEAK HEATING. MID LEVEL LAPSE RATES REMAIN WEAK AS THEY HAVE
FOR SEVERAL DAYS NOW AND EVEN WITH SFC DEWPOINTS REACHING INTO THE
MID 60S...WITH TEMPS AROUND 80...THIS AFTERNOON THE RUC/NAM/GFS ALL
BARELY SQUEAK OUT 400 J/KG OF CAPE...WHICH THE SOUNDINGS ALL SHOW TO
BE A TALL SKINNY CAPE. WILL CONTINUE TO HIGHLIGHT THE BEST POTENTIAL
FOR SHOWERS AND TSTORMS TO BE IN THE 18-23Z WINDOW BUT TAKING ALL
THE ABOVE INTO CONSIDERATION...NOT EXPECTING ANY SEVERE STORMS WITH
THIS SETUP. SOME SCATTERED SHOWERS MAKE WORK THOUGH A LITTLE EARLIER
AS THE MOISTURE WORKS IN...BUT EXPECT SLIGHTLY BETTER COVERAGE IN
THE LATE AFTERNOON WITH THE TIGHT THETA E SWEEPING THROUGH THE AREA.

THE SW WINDS WILL REMAIN ELEVATED OVERNIGHT KEEPING DEWPOINTS HIGH
AND TEMPERATURES MILD IN THE MID 60S. SHOULD DRY OUT PRETTY QUICK
THOUGH AS THE DEEP PLUME OF MOISTURE IS QUICK TO EXIT THE AREA
SHORTWAVE RIDGE SLIDES OVER THE AREA. THIS SHOWS UP VERY WELL IN THE
MID LEVEL RH FIELDS AND WILL ALLOW MOSTLY CLEAR SKIES FOR A PERIOD
TONIGHT.

LONG TERM...

THE WESTERLY JET MAXIMUM WITH SUBTROPICAL CONNECTION WILL EJECT OUT
OF THE SOUTHERN PLAINS TONIGHT THROUGH WEDNESDAY. THIS WILL RESULT
IN THE WESTERN CONUS TROUGH TO DEAMPLIFY RAPIDLY BY TUESDAY EVENING
AND BECOME VIRTUALLY NONEXISTENT BY WEDNESDAY EVENING.
SOUTHEASTERN MICHIGAN WILL REMAIN UNDER THE KINEMATIC
CORE...KEEPING THE ACTIVE MOISTURE TRANSPORT CORRIDOR DIRECTED AT
SOUTHEASTERN MICHIGAN TUESDAY AND WEDNESDAY.

BULK OF THE SHORTWAVE ENERGY AND MAIN MIDLEVEL AXIS OF THE WESTERN
CONUS TROUGH WILL TURN TO A NEGATIVE TILT AND LIFT TOWARDS THE UPPER
MISSISSIPPI RIVER VALLEY AND WESTERN/CENTRAL GREAT LAKES ON TUESDAY.
SHORTWAVE RIDGE COMPONENT AT 850MB AND FORECASTED ANTICYCLONIC
VORTICITY ADVECTION IS EXPECTED TO KEEP CONDITIONS FAIRLY QUIET THE
FIRST HALF OF THE DAY TUESDAY. MODEL SOUNDINGS ARE ONBOARD WITH THIS
AVA IDEA BY SHOWING A SIGNIFICANT AMOUNT OF DRY AIR IN A VERY DEEP
LAYER OF THE ATMOSPHERE. FORECAST WILL CALL FOR DRY CONDITIONS WELL
INTO THE MID TO LATE AFTERNOON HOURS. TOWARDS EVENING...THE MAIN
VORTICITY ANOMALY NOW TRACKING ALONG THE ARIZONA/MEXICO BORDER...IS
EXPECTED TO HAVE RELEASED TOWARDS THE GREAT LAKES...EXPECTED TO PUSH
INTO THE STATE BY 00Z WED. THE COMBINATION OF THIS WAVE UNDER RIGHT
ENTRANCE REGION DYNAMICS ALLOWS AN EPISODE OF STRONG MOISTURE
ADVECTION. PWATS ARE FORECASTED TO SURGE TO AROUND 1.75 INCHES.
QUICKLY RAMP POPS UPWARD POST 21Z...WITH LIKELYS THE FIRST HALF OF
TUESDAY NIGHT. UNCERTAINTY EXISTS WITH REGARDS TO QUALITY OF LAPSE
RATES AND QUANTITATIVE CAPE VALUES...BUT 0-6KM BULK SHEAR IN
EXCESS OF 35 KNOTS SUPPORTS SOME POTENTIAL FOR A STRONG TO SEVERE
RISK...AGAIN CONDITIONAL TO OBSERVED INSTABILITY. TIMING ON THIS
POTENTIAL IS LATE AFTERNOON TO EVENING. SEMICH IS INCLUDED IN THE
MARGINAL DESIGNATION FOR SEVERE WEATHER IN SWODY2.

SUBSIDENCE IN THE WAKE OF THIS WAVE WITH NOCTURNAL STABILIZATION
SHOULD YIELD A QUIET PERIOD LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. COMPLICATING FACTOR IS LACK OF A NEAR SURFACE COLD FRONT AS
THE RIDGE BEGINS THE EARLY STAGES OF RETROGRADING CLEAR BACK INTO
THE PLAINS. GIVEN CONTINUED WARM SECTOR SOUTHWESTERLY FLOW...A
GENERAL LOW GRADE INSTABILITY IS FORECASTED. AS A RESULT...DIFFICULT
TO FORECAST ANYTHING SPECIFIC OUTSIDE OF MENTIONING POTENTIAL HIGHER
PRECIPITATION CHANCES DURING THE AFTERNOON WEDNESDAY.

WEAK SURFACE HIGH PRESSURE WITH WEAK SHORTWAVE RIDGING ALOFT SHOULD
LEAD TO RELATIVELY QUIET CONDITIONS FOR THURSDAY AND A PART OF
FRIDAY. MODEL DATA SUGGESTS A DEVELOPING COLD FRONT/BAROCLINIC ZONE
OVER THE WESTERN GREAT LAKES...EVENTUALLY PUSHING TOWARDS THE
STATE FOR NEXT WEEKEND. WHILE THE BROADER WAVELENGTH OF THE
GOVERNING FEATURES SUGGESTS THERE IS SOME CONFIDENCE IN
TIMING...THE OVERALL ORIENTATION OF THE THERMAL BOUNDARIES TO THAT
OF THE MEAN FLOW POINTS SUGGESTS OTHERWISE.

MARINE...

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS AND
LAKE SAINT CLAIR TODAY. SOUTHWEST WINDS WILL BECOME MODERATE TO
FRESH OVER ALL AREA WATERS BY LATE IN THE MORNING. WIND GUSTS ARE
FORECASTED TO FREQUENTLY RANGE BETWEEN 25 AND 30 MPH. OFFSHORE WINDS
WILL LIMIT THE POTENTIAL FOR WAVE GROWTH IN THE NEARSHORE ZONES WITH
SIGNIFICANT WAVE HEIGHTS EXPECTED TO MAX OUT AROUND 2 TO LOCALLY 3
FEET. MAXIMUM WAVE HEIGHTS WILL REACH 4 TO POSSIBLY 5 FEET...MAINLY
FURTHER AWAY FROM SHORE. THUNDERSTORM POTENTIAL IS LOW WITH ONLY A
SLIGHT CHANCE DURING THE AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ083.

LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ421-422-
     441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ444.

&&

AVIATION.....JVC
UPDATE.......JVC
SHORT TERM...DRK
LONG TERM....CB
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 25, 3:25 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 AM EDT MON MAY 25 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-260830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
425 AM EDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS
ALL OF SOUTHEASTERN MICHIGAN. SEVERE WEATHER IS NOT ANTICIPATED. THE
STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH AND HEAVY
RAINFALL. STORM MOTION WILL BE TO THE NORTHEAST AT APPROXIMATELY 50
MPH.

A BEACH HAZARDS STATEMENT IS IN EFFECT TODAY AND THIS EVENING FOR
MONROE COUNTY DUE TO DANGEROUS SWIMMING CONDITIONS. PLEASE REFER
TO THE FOLLOWING FORECAST INFORMATION AND MESSAGE...SRFDTX AND
CFWDTX...FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS WILL PERSIST TUESDAY THROUGH SUNDAY AS
A WARM AND HUMID AIRMASS WILL BE SLOW TO MOVE OUT OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-260830-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
425 AM EDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE WATERS OF
LAKE HURON INCLUDING SAGINAW BAY...AS WELL AS THE MICHIGAN WATERS
OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR
ADDITIONAL INFORMATION.

A CHANCE OF THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS
ALL OF SOUTHEASTERN MICHIGAN. SEVERE WEATHER IS NOT ANTICIPATED. THE
STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH AND HEAVY
RAINFALL. STORM MOTION WILL BE TO THE NORTHEAST AT APPROXIMATELY 50
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS WILL PERSIST TUESDAY THROUGH SUNDAY AS
A WARM AND HUMID AIRMASS WILL BE SLOW TO MOVE OUT OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

CB

In the hours before

Special weather statement, May 25, 1:00 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
200 PM EDT MON MAY 25 2015

MIZ053-054-060>062-068-069-075-251900-
LIVINGSTON-GENESEE-SAGINAW-WASHTENAW-OAKLAND-SHIAWASSEE-LAPEER-
TUSCOLA-
200 PM EDT MON MAY 25 2015

...A LINE OF SHOWERS WILL AFFECT LAPEER...GENESEE...SAGINAW...
NORTHEASTERN LIVINGSTON...OAKLAND...NORTHEASTERN WASHTENAW...
SHIAWASSEE AND TUSCOLA COUNTIES...

AT 200 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR OAKLEY TO NEAR HOLLY TO NEAR YPSILANTI...AND MOVING NORTHEAST AT
45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WARREN...ANN ARBOR...FLINT...TROY...SOUTHFIELD...PONTIAC...NOVI...
SAGINAW...YPSILANTI...OWOSSO...HARTLAND...FENTON...LAPEER...
FLUSHING...GRAND BLANC...BRIGHTON...MILFORD...HOLLY...DAVISON AND
FRANKENMUTH.

LAT...LON 4348 8417 4357 8416 4348 8381 4348 8370
      4358 8370 4371 8354 4372 8347 4367 8346
      4368 8312 4329 8312 4328 8300 4292 8298
      4288 8310 4245 8308 4244 8355 4224 8355
      4217 8373 4273 8379 4278 8436 4348 8437
TIME...MOT...LOC 1800Z 228DEG 41KT 4315 8426 4279 8358 4228 8359

JVC
Special weather statement, May 25, 1:18 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
218 PM EDT MON MAY 25 2015

MIZ049-251915-
HURON-
218 PM EDT MON MAY 25 2015

...A LINE OF SHOWERS WILL AFFECT HURON COUNTY...

AT 218 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR CASEVILLE TO UNIONVILLE...AND MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
BAD AXE...SEBEWAING...HARBOR BEACH...UBLY...CASEVILLE...PORT
AUSTIN...PORT HOPE...PIGEON...ELKTON...KINDE...OWENDALE...VERONA...
HELENA...REDMAN...RAPSON...PINNEBOG...GRINDSTONE CITY...PARISVILLE...
FILION AND BACH.

LAT...LON 4398 8274 4383 8263 4369 8261 4367 8346
      4380 8342 4382 8346 4382 8340 4385 8345
      4385 8339 4388 8342 4385 8337 4390 8332
      4391 8340 4392 8331 4398 8326 4400 8307
      4407 8292
TIME...MOT...LOC 1818Z 234DEG 35KT 4393 8333 4365 8349

JVC
Special weather statement, May 25, 1:28 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 PM EDT MON MAY 25 2015

MIZ062-069-070-251930-
OAKLAND MI-MACOMB MI-LAPEER MI-
228 PM EDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR LAPEER...MACOMB AND EASTERN
OAKLAND COUNTIES UNTIL 330 PM EDT...

AT 228 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OXFORD...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROMEO...ALMONT AND DRYDEN AROUND 240 PM EDT.
  ARMADA AROUND 250 PM EDT.
  MEMPHIS AROUND 255 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLINTON TOWNSHIP...RAY
CENTER...SHELBY TOWNSHIP...LAKEVILLE...LAKE ORION...UTICA...STONEY
CREEK METRO PARK...CLAWSON...LAKE ANGELUS AND LEONARD.

LAT...LON 4265 8281 4261 8282 4259 8277 4257 8278
      4257 8283 4252 8288 4251 8326 4301 8344
      4329 8310 4328 8305 4323 8300 4290 8298
      4289 8274 4268 8271
TIME...MOT...LOC 1828Z 245DEG 42KT 4283 8321

JVC
Special weather statement, May 25, 1:36 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
236 PM EDT MON MAY 25 2015

MIZ049-251915-
HURON MI-
236 PM EDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HURON COUNTY UNTIL
315 PM EDT...

AT 236 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINDE...OR 7 MILES SOUTHWEST OF PORT AUSTIN...MOVING NORTHEAST AT 45
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KINDE AROUND 240 PM EDT.
  PORT AUSTIN AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PINNEBOG...HURON
CITY...PORT CRESCENT STATE PARK...GRINDSTONE CITY AND REDMAN.

LAT...LON 4405 8288 4403 8281 4398 8274 4393 8270
      4393 8320 4397 8325 4398 8318 4400 8312
      4400 8307 4404 8303 4405 8299 4407 8297
      4407 8292
TIME...MOT...LOC 1836Z 241DEG 41KT 4397 8311

JVC
Special weather statement, May 25, 1:42 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
242 PM EDT MON MAY 25 2015

MIZ063-251945-
ST. CLAIR MI-
242 PM EDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 345 PM
EDT...

AT 242 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LUM TO NEAR ROCHESTER...AND
MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  RICHMOND AROUND 300 PM EDT.
  MEMPHIS AROUND 305 PM EDT.
  EMMETT AROUND 310 PM EDT.
  PORT HURON AND LAKEPORT AROUND 325 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BERVILLE...ADAIR...
JEDDO...RUBY...WADHAMS...BROCKWAY...FARGO...FAIR HAVEN...ANCHORVILLE
AND NORTH STREET.

LAT...LON 4290 8247 4281 8249 4276 8247 4267 8252
      4266 8262 4267 8263 4269 8270 4266 8271
      4267 8272 4290 8274 4290 8298 4315 8299
      4316 8250 4298 8241
TIME...MOT...LOC 1842Z 224DEG 48KT 4311 8312 4267 8303

JVC
Special weather statement, May 25, 1:51 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
251 PM EDT MON MAY 25 2015

MIZ054-251930-
TUSCOLA MI-
251 PM EDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCOLA COUNTY UNTIL 330
PM EDT...

AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REESE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FAIRGROVE AND QUANICASSEE AROUND 255 PM EDT.
  AKRON AROUND 300 PM EDT.
  UNIONVILLE AROUND 310 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GILFORD...COLWOOD...
WISNER AND COLLING.

LAT...LON 4367 8346 4367 8316 4344 8369 4358 8370
      4364 8360 4371 8354 4372 8351 4370 8352
      4370 8350 4372 8347
TIME...MOT...LOC 1851Z 224DEG 47KT 4350 8368

JVC

The radar

The Detroit radar (KDTX), 62 km away, was scanning. The volume nearest the first event began at 19:11 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
May 25, 2:10 PM EST
Where
St. Clair County, 2.81 mi S of Emmett Sharpe Strip
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.910, -82.770

Four to six inch diameter tree limbs downed.

Thunderstorm Wind, St. Clair

When
May 25, 2:21 PM EST
Where
St. Clair County, 1.22 mi SW of Avoca
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.060, -82.700

Trees reported blown down.

Thunderstorm Wind, St. Clair

When
May 25, 2:24 PM EST
Where
St. Clair County, 1.47 mi SSW of Smiths Creek
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
42.900, -82.610

Trees reported blown down.

Thunderstorm Wind, Sanilac

When
May 25, 2:27 PM EST
Where
Sanilac County, 2.44 mi SW of Lexington
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.250, -82.570

Trees reported blown down.

Thunderstorm Wind, Sanilac

When
May 25, 2:28 PM EST
Where
Sanilac County, Lexington
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.270, -82.530

Trees reported blown down.

Thunderstorm Wind, St. Clair

When
May 25, 2:28 PM EST
Where
St. Clair County, 0.51 mi E of Wadnams
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
42.980, -82.520

Trees reported blown down.

Thunderstorm Wind, Saginaw

When
May 25, 3:21 PM EST
Where
Saginaw County, 1.47 mi NNW of Shields
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.440, -84.060

A tree was reported blown down.

Thunderstorm Wind, Saginaw

When
May 25, 3:22 PM EST
Where
Saginaw County, 3.41 mi NW of Mershon
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.490, -83.990

Trees reported blown down.

Thunderstorm Wind, Saginaw

When
May 25, 3:23 PM EST
Where
Saginaw County, 3.58 mi E of Dice
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.480, -84.050

Trees reported blown down.

Thunderstorm Wind, Saginaw

When
May 25, 3:24 PM EST
Where
Saginaw County, 4.08 mi WNW of Mershon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.480, -84.020

Tree downed on a powerline.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577816, 577817, 577818, 577819, 577821, 577822, 577810, 577811, 577812, 577815.